MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012536-40
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right iliac artery with mild calcification and mild tortuosity.Approach was through the radial artery using a 6f (french) sheath.The 8.0x40mm absolute pro vascular self-expanding stent system (sess) had no resistance during advancement and was attempted to be positioned in the target lesion when the 6f sheath tip appeared to be causing issues with advancement.The physician noted that she was having issues with this sheath throughout the case.It was then decided to retract the absolute pro without force and the stent remained intact but the outer covering of the sess sheath still connected to the device; however, detached from the base.The devices were removed together as a single unit as there was resistance during removal with the 6f sheath.The stent was deemed unusable at that point and was successfully removed from the patient intact.Another stent through the new right groin access and a non-abbott closure device completed the procedure.There was no adverse patient effect and although there was a moderate delay in the procedure; there was no patient harm.No additional information was provided.
 
Additional Manufacturer Narrative
The device not returned for analysis.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during device withdrawal interaction with the 6f sheath/guiding catheter resulted in the reported difficult to remove.Interaction/manipulation of the device ultimately resulted in the reported break.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19160205
Report Number2024168-2024-04982
Device Sequence Number12750038
Product Code NIP
UDI-Device Identifier08717648176142
UDI-Public(01)08717648176142(17)250531(10)2062161
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number1012536-40
Device Lot Number2062161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F SHEATH
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite